Alert archive / Illinois / Frost Advisories in 2006

Frost Advisory 2, NWS Lincoln, IL

April 25, 200611 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Apr 25, 2006, 9:21 PM CDT for 11 counties in Illinois. It took effect at Apr 26, 2006, 2:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2006, 9:21 PM CDT (02:21 UTC)
In effect from
Apr 26, 2006, 2:00 AM CDT
Expired
Apr 26, 2006, 7:00 AM CDT
In force
5 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, DeWitt County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 260221
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
921 PM CDT TUE APR 25 2006

...AREAS OF FROST POSSIBLE ACROSS PARTS OF CENTRAL ILLINOIS TONIGHT...

.CLEARING SKIES OVERNIGHT ACROSS THE NORTHERN HALF OF ILLINOIS
ALONG WITH DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP TO THE
LOWER 30S... CREATING IDEAL CONDITIONS FOR FROST. FROST MAY DAMAGE
SOME SENSITIVE PLANTS AND VEGETATION.

ILZ027>031-037-038-043>046-260830-
/O.NEW.KILX.FR.Y.0002.060426T0700Z-060426T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
921 PM CDT TUE APR 25 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CDT WEDNESDAY. 

CLEARING SKIES AND DECREASING WINDS OVERNIGHT ACROSS THE NORTHERN
HALF OF ILLINOIS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO
MIDDLE 30S. THIS WILL RESULT IN IDEAL CONDITIONS FOR FROST TO
DEVELOP LATE TONIGHT INTO TOMORROW MORNING... ESPECIALLY ALONG THE
I-74 CORRIDOR.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

HARDIMAN
2 follow-up statements
000 
WWUS73 KILX 260826
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
326 AM CDT WED APR 26 2006

...AREAS OF FROST POSSIBLE ACROSS PARTS OF CENTRAL ILLINOIS
TONIGHT...

.CLEARING SKIES LATE TONIGHT ACROSS THE NORTHERN HALF OF ILLINOIS ALONG
WITH DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP TO THE LOWER
30S... CREATING IDEAL CONDITIONS FOR FROST. FROST MAY DAMAGE SOME
SENSITIVE PLANTS AND VEGETATION.

ILZ027>031-037-038-043>046-261200-
/O.CON.KILX.FR.Y.0002.000000T0000Z-060426T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
326 AM CDT WED APR 26 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

CLEARING SKIES AND DECREASING WINDS TONIGHT ACROSS THE NORTHERN
HALF OF ILLINOIS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO
MIDDLE 30S. THIS WILL RESULT IN IDEAL CONDITIONS FOR FROST TO
DEVELOP LATE TONIGHT... ESPECIALLY ALONG THE I-74 CORRIDOR.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SHIMON
000 
WWUS73 KILX 261159
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
659 AM CDT WED APR 26 2006


ILZ027>031-037-038-043>046-261300-
/O.EXP.KILX.FR.Y.0002.000000T0000Z-060426T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
659 AM CDT WED APR 26 2006

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

AREAS OF FROST OCCURRED ACROSS THE FROST ADVISORY
AREA OVERNIGHT... ESPECIALLY AROUND GALESBURG... PEORIA...
LACON... AND ALTONA. WITH SUNRISE ALREADY BEHIND US...THE FROST WILL
QUICKLY MELT. THEREFORE...THE FROST ADVISORY WILL EXPIRE AT 7 AM
CDT THIS MORNING.

$$

SHIMON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 25, 9:00 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 25, 9:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
900 PM CDT TUE APR 25 2006

.DISCUSSION...
MAIN CONCERNS THIS EVENING ARE CLOUD COVER TRENDS AND LINKED TO THIS
THE POTENTIAL FOR FROST IN NORTHERN ZONES.

SATELLITE IMAGERY SHOWS LOW CLOUDS HAVE MOVED TO JUST SOUTH OF A
PIA-CMI LINE... BUT THE SOUTHWARD PROGRESSION HAS SLOWED OVER THE
PAST COUPLE HOURS.  MID-LEVEL CLOUDS ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE STRETCHED OUT FROM SOUTHERN MICHIGAN TO EASTERN NEBRASKA
HAVE LARGELY SCATTERED OUT.

OVERNIGHT TRENDS SHOULD CONTINUE TO PULL CLOUD COVER SLOWLY TO THE
SOUTH.  AS SFC GRADIENT SLACKENS OFF AND SKIES BEGIN TO SCATTER
OUT... AREAS OF FROST MAY BE A CONCERN ESPECIALLY AREAS AROUND THE
I-74 CORRIDOR.  CONSIDERING THE DECREASE IN MID LEVEL CLOUDS TO THE
NORTH... WHICH WAS A CONCERN EARLIER... WILL GO AHEAD AND ISSUE A
FROST ADVISORY FOR LATE TONIGHT INTO EARLY TOMORROW MORNING.

&&

.PREV DISCUSSION...
NAM AND GFS VERY SIMILAR IN THE SHORT TERM OUT TO 84HRS...THOUGH
SOME MINOR DIFFERENCES ARE SEEN FROM 72HRS ONWARD. HOWEVER...THESE
DIFFERENCES WILL NOT AFFECT THE SENSIBLE WEATHER OVER CWA. FURTHER
OUT...GFS IS HAVING SOME MAJOR CONTINUITY PROBLEMS AND DIFFERS
GREATLY FROM GOING ENSEMBLE FORECAST AND OTHER EXTENDED MODELS. SO
WILL FOLLOW BLEND IN FOR FIRST 72HRS AND THEN THE ENSEMBLE
MEAN/ECMWF IN THE EXTENDED. MAIN CONCERNS THIS PACKAGE WILL BE FROST
OVERNIGHT AND PCPN CHANCES FRIDAY AFTERNOON THROUGH THE WEEKEND.

SHORT TERM...TONIGHT THROUGH FRIDAY...
SFC LOW IS OVER THE EASTERN US WITH A TROUGH EXTENDED BACK ACRS KY
AND SRN MO. THUNDERSTORMS HAVE DEVELOPED ON THIS TROUGH IN SRN
MO...BUT WILL LIKELY TRACK MORE EASTWARD AND NOT AFFECT THE CWA AT
ALL. SO HAVE DECIDED TO LEAVE PCPN OUT OF FCST FOR TONIGHT. CLOUD
COVER OVER THE CWA HAS ALREADY BEGUN TO THIN IN PLACES FROM THE
NORTH AND SOME ASOS SITES HAVE ALREADY BEGUN TO REPORT HIGHER CIGS.
RH FIELDS IN MODELS INDICATE THAT CLOUD COVER WILL CONTINUE TO THIN
AND PROGRESS SOUTHWARD AS THE SFC LOW AND TROUGH CONTINUE TO MOVE TO
THE SOUTHEAST. THEREFORE CLOUD COVER SHOULD BECOME MOSTLY CLEAR BY
MORNING IN THE NORTHERN HALF OF THE CWA. SOUTHERN HALF OF THE CWA
SHOULD SEE PARTLY CLOUDY SKIES AS THE UPPER LEVEL TROUGH ROTATES
THROUGH THE AREA OVERNIGHT. GRADIENT WILL ALSO LOOSEN
OVERNIGHT...AND THIS SHOULD MAKE FOR GOOD CONDITIONS FOR POSSIBLE
FROST ACRS THE AREA. TEMPS SHOULD STAY IN THE MID 30S OVER THE
NORTHERN PART OF THE AREA...ROUGHLY ALONG AND NORTH OF A RUSHVILLE
TO DECATUR TO PARIS LINE. BELIEVE FROST WILL NOT BE WIDESPREAD SO
WILL NOT GO WITH HEADLINE AND CONTINUE TO MENTION PATCHY FROST IN
GRIDS.

HIGH PRSS WILL THEN BUILD IN FOR MOST OF THE WEEK UNTIL THE NEXT
SYSTEM REACHES THE PLAINS AND BEGINS TO TAKE SHAPE ON FRIDAY. MODELS
DIFFER ON SPEED OF PCPN ENTERING CWA...WITH GFS MORE AGGRESSIVE THAN
NAM. GFS CURRENTLY APPEARS TO BE SUFFERING FROM FEEDBACK...BUT DO
THINK SOME PCPN IS POSSIBLE ALONG THE WARM FRONT FRI AFTERNOON. SO
WILL HAVE CHC POPS FRI AFTERNOON AND INTO FRI NIGHT AS THE SYSTEM
GETS CLOSER TO THE AREA.

TEMPS WILL BE BELOW NORMAL TONIGHT THROUGH THUR NIGHT AS COOL
CANADIAN HIGH PRSS DROPS INTO THE AREA. BLEND OF NAM AND GFS LOOKS
BEST.

LONG TERM...SATURDAY THROUGH TUESDAY...
PCPN THREAT WILL CONTINUE INTO THE WEEKEND AS THE SFC SYSTEM SLOWS
DOWN. AT THE SAME TIME...AN INVERTED TROUGH DEVELOPS NORTH OF THE
SYSTEM AS IT MOVES EAST SOUTHEAST IN THE CONTINUING NORTHWESTERLY
FLOW. NEW GFS DEVELOPS THIS LOW INTO A CUTOFF SYSTEM AND SLOWS IT
WAY DOWN AND CONTINUES PCPN ACRS THE AREA FOR THE ENTIRE PERIOD.
HOWEVER...ENSEMBLE MEAN/ECMWF KEEPS THINGS LITTLE MORE PROGRESSIVE
AND WILL CONTINUE TO FOLLOW THIS UNTIL GFS SHOWS BETTER CONTINUITY.

PCPN WILL LINGER INTO SUNDAY AS THE TROUGH SLOWLY EXITS THE AREA. AS
SYSTEM MOVES TO THE EAST...PCPN WILL DIMINISH FROM THE WEST. SO HAVE
INCLUDED THIS IN THE GRIDS FOR SAT NIGHT AND SUNDAY. THEN ANOTHER HI
PRSS BUILDS AND HAVE KEPT MON AND TUE DRY FOR NOW.

TEMPS WILL REMAIN AT OR JUST BELOW NORMAL THROUGH SUNDAY WITH A
GRADUAL WARMING TREND EARLY NEXT WEEK. MEX GUIDANCE HANDLES THIS
WELL.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HARDIMAN/AUTEN
Hazardous weather outlook, Apr 25, 11:10 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT TUE APR 25 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-261200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1110 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FROST WILL BE POSSIBLE TONIGHT ACROSS CENTRAL ILLINOIS...AS
TEMPERATURES DIP INTO THE MIDDLE 30S. IT APPEARS THAT WINDS AND
CLOUD COVER SHOULD KEEP THE FROST FROM BEING WIDESPREAD ENOUGH FOR
A FROST ADVISORY. HOWEVER...ANYONE WITH SENSITIVE PLANTS OUTSIDE
ALREADY...SHOULD BE PREPARED TO COVER THEM TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE THIS WEEK...AS A LARGE
LOW PRESSURE SYSTEM SETS UP ACROSS THE MID MISSISSIPPI RIVER
VALLEY. THE STORMS MAY FORM ACROSS CENTRAL ILLINOIS...FROM FRIDAY
THROUGH SATURDAY NIGHT. THE STORMS ARE NOT EXPECTED TO REACH
SEVERE CRITERIA AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HJS

Nearby

Frost Advisories in Illinois, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.